Patient :Had sex for the first time 2 weeks ago, and had sex the following weekend. Both times he pulled out and used a condom. I'm also on the 3 month birth control and have been for awhile and I'm about half way through this pack. Is it normal to have a little brown discharge?
Thank you for your medical query at AskTheDoctor.com
I understand your concern.
Regarding the pregnancy concern, there is no way you can be pregnant since he used a condom and also pulled out.
You have been on birth control. In some isolated cases, women experience a little brownish discharge or a little mid cycle bleeding due to hormonal changes and that is absolutely normal. Only when it persists, it is a matter of concern. Even though the birth control pill has hormones, the endogenous hormones can change due to other factors such as stress, or lack of sleep, e.t.c, causing minor hormonal imbalance. This can lead to a mid cycle bleeding and brownish discharge.
So, kindly do not worry. Let me know if it persists. I will advise you some tests which will help in finding the cause.
Hope this was helpful,
Feel free to discuss further,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.